MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM20A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a right-side transfemoral tavr (transcatheter aortic valve replacement) procedure with a 20mm sapien 3 ultra resilia (s3ur) valve in the native aortic position, the operating team over-shot the s3ur valve during valve alignment.It was noted that the s3ur valve was almost completely off the 20mm commander delivery system (ds).The operating team decided to cross the native valve in an attempt for the s3ur valve to slide back onto the balloon; however, this resulted in the loss of guidewire access.In response, the stiff deployment wire was removed, and this caused the ds to jump forward, leading to injury/pericardial effusion.After the patient was stabilized, the first system was removed and a new system was used to implant a 20mm s3ur valve.The patient was then taken to surgery to locate the bleed and the lv injury was surgically repaired.Per report, the patient has since been discharged home.According to the reporting physician, he does not believe the left ventricle (lv) injury is related to the valve deployment or positioning, but rather, related to the safari guidewire.It was noted that the patient's lv was friable and the safari loop acted as a slicer.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2, h6: component code, investigation findings, investigation conclusions and h11 have been updated.Additions to section h6: type of investigation.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The devices were returned for evaluation and the following pre-decontamination observations were made: 20mm commander delivery system (ds) returned with loader cap inserted over flex shaft, 14fr esheath+ partially inserted dover the flex shaft, valve is crimped over the inflation balloon within the sheath, handle has 50 percent fine adjust (locked position and warning marker), and no damages observed on the sheath (opened as designed).Functional testing was then performed and the following were observed: delivery system advanced out of the sheath with the crimped valve positioned on the distal end of the inflation balloon, balloon partially inflated to remove valve from ds, and able to perform fine adjust and gross alignment without difficulties.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.In this case, while the complaint of valve alignment inability was confirmed based on evaluation of the returned device, the complaint of inability to cross the native annulus was unable to be confirmed as no procedural imagery was provided.Available information suggests that use error (over-rotation of fine adjustment wheel, guidewire mismanagement) may have contributed to the reported events.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23752690
Report Number2015691-2025-09857
Device Sequence Number5892275
Product Code NPT
UDI-Device Identifier00690103207811
UDI-Public(01)00690103207811(17)270623(10)66763332
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM20A
Device Lot Number66763332
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale